MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. PS TIBIAL INSERTS SZ 2, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-22-11
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377); Implant Pain (4561); Joint effusion (4849)
Date of Event 07/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by legal, approximately 14 years post op the initial left tka, this female patient was revised.Reason for revision was not reported.
 
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.
 
Additional Manufacturer Narrative
H3: investigation results: the revision reported was likely the result of prosthesis wear and osteolysis.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.It could not be determined from the information provided whether the reported backside wear was the result of incomplete seating of the tibial insert or loosening of the insert within the tray.The extent and root cause of the prosthesis wear and osteolysis could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.
 
Additional Manufacturer Narrative
H10.Additional/updated information ¿ b1, b5, b6, b7, d8, h6 health effect - clinical code, medical device problem code, h7, & h9.There is no other information available.These devices are used for treatment not diagnosis.Pending investigation.
 
Event or Problem Description
Revision operative of 15 jul 2022-patient was revised to competitor¿s devices.Preoperative diagnosis: global instability status post left total knee replacement, recurrent effusions and pain.Procedure(s): revision left total knee replacement, both components.Findings: global instability under anesthesia with 5 deg hyperextension, med/lat laxity in extension mid flexion and flexion with 1 cm ap translation.Post wear.Components well fixed.Aori type i bone loss tibia and type i bone loss femur.No gross evidence of infection.Loose poly insert within the tray consistent with backside wear.Procedure: synovectomy was performed.The patella was found to be well fixed and so was retained due to morbidity of removal.The size 11 mm ps polyethylene insert was found to be loose on the tray and there was severe wear of the post.The femoral component was found to be well fixed; the component was then removed using a bone tamp with minimal bone loss.Removal of the femoral component revealed aori type i bone loss.The tibial component was found to be well fixed; the tibial component was then removed.Bony inventory of the tibia revealed aori type i bone loss.There was excellent supportive bone for tibial component and so a cone was not needed.Devices were trailed and then implanted.Dressings were applied.There were no complications.The patient was transferred to the recovery room in stable condition.Patient discharged home from the hospital when comfortable and have met all pt goals.There is no device return, there are no provided images, there is no other information available.
 
Additional Manufacturer Narrative
Additional information: h6 clinical code, problem code.Correction: h6 component code.

Brand Name
PS TIBIAL INSERTS SZ 2, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
miguel sosa
3523771140
MDR Report Key16783990
Report Number1038671-2023-00785
Device Sequence Number5781502
Product Code JWH
UDI-Device Identifier10885862048233
UDI-Public10885862048233
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2016
Device Catalogue Number204-22-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer11/29/2023
02/08/2024
08/21/2024
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date11/29/2023
02/13/2024
09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Patient SexFemale